MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/15; COVERED CORONARY STENT
Model Number 434887
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Pk papyrus covered stent system was selected for treatment of a type iii perforation of the mid rca after use of atherectomy.Pk papyrus was inserted into the guide, passed through and it was noted that the stent was not on the balloon when in the vessel.The stent was located in the guide catheter.Two other pk papyrus stents were implanted, and the perforation was successfully sealed.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was returned to biotronik and subjected to a technical investigation.The provided clinical information (pk papyrus device registration form) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.The delivery system and the stent were returned separately.The balloon is well folded and shows no signs of inflation.However, dried contrast medium residue was observed in the balloon- and inflation lumen which is indicative for the application of vacuum.Stent imprints on the exposed balloon surface further indicate that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The returned stent is severely deformed, i.E.One side is flat.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted investigation, no manufacturing related root cause could be identified.The application of vacuum may have contributed to the reported event.The treating physician rated the occurrence as no device- but procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Additional Manufacturer Narrative
Reference capa# (b)(4).The affected pk papyrus stent system was returned to biotronik and subjected to a technical investigation.The provided clinical information (pk papyrus device registration form) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.The delivery system and the stent were returned separately.The balloon is well folded and shows no signs of inflation.However, dried contrast medium residue was observed in the balloon- and inflation lumen which is indicative for the application of vacuum.Stent imprints on the exposed balloon surface further indicate that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The returned stent is severely deformed, i.E.One side is flat.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted investigation, no manufacturing related root cause could be identified.The application of vacuum may have contributed to the reported event.The treating physician rated the occurrence as no device- but procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 2.5/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19277047
Report Number1028232-2024-02574
Device Sequence Number20413137
Product Code NIV
UDI-Device Identifier07640130447158
UDI-Public(01)07640130447158(17)2509
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model Number434887
Device Catalogue Number434887
Device Lot Number08230068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer06/04/2024
10/29/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/04/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR
Patient SexMale